MAUDE Adverse Event Report: PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM

PROCEPT BIOROBOTICS CORPORATION AQUABEAM ROBOTIC SYSTEM; FLUID JET REMOVAL SYSTEM
Catalog Number AB2000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A male patient underwent aquablation therapy to treat symptomatic benign prostatic hyperplasia (bph).Procept biorobotics corporation was informed that the patient initially presented with bladder stones, which were removed prior to proceeding with aquablation.During the aquablation therapy, the surgeon identified a high bladder neck.Following aquablation, fbnc (focal bladder neck cautery) was initiated, and the surgeon experienced difficulty placing the resectoscope into the channel for an extended period.Later, the surgeon suspected the patient had a perforated bladder and decided to perform an open laparotomy to resolve the perforation.The treating surgeon suspects that the resectoscope insertion likely caused the perforation.He does not attribute it to aquablation therapy.No malfunction of the aquabeam robotic system was reported.The patient was reported to be doing well.
 
Additional Manufacturer Narrative
The aquabeam robotic system is a reusable device; therefore, it is still currently in possession of the user facility.The aquabeam robotic system's ifu lists bladder perforation as a potential risk of aquablation therapy.It was reported that post aquablation, fbnc (focal bladder neck cautery) was initiated and the surgeon experienced difficulty placing the resectoscope into the channel for an extended period of time.Later, the surgeon suspected the patient had a perforated bladder and decided to perform open laparotomy to resolve the perforation.The treating surgeon suspects that the resectoscope insertion likely caused the perforation.He does not attribute it to aquablation therapy.No malfunction of the aquabeam robotic system was reported.Based on the information received, plus a review of the dhr, and ifu, the event is considered not to be device related.A review of the treatment log files for this procedure could not be conducted as these were not provided.Three good faith efforts (gfe) were made to obtain the log files without success.Shall the log files be made available in the future, then this complaint will be reopened to conduct such a review.A review of the device history record (dhr) for ab2000-d/serial number (b)(6) was conducted, which confirmed that there were no non-conformances, failures, discrepancies, or missed steps during the manufacturing process that could be related to the reported event.The review indicated that the device met all design and manufacturing specifications when released for distribution.The aquabeam robotic system's instructions for use (ifu), ifu0101-00, rev.E, was reviewed.4.3.Warnings: procedure as with any surgical urologic procedure, potential perioperative risks of the aquablation procedure include: bladder or prostate capsule perforation.Submission of this report does not constitute an admission that the manufacturer's product caused or contributed to the event.

Brand Name
AQUABEAM ROBOTIC SYSTEM
Common Device Name
FLUID JET REMOVAL SYSTEM
Manufacturer (Section D)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer (Section G)
PROCEPT BIOROBOTICS CORPORATION
150 baytech dr
san jose CA 95134
Manufacturer Contact
doria esquivel
150 baytech dr
san jose, CA 95134
6502327291
MDR Report Key23319011
Report Number3012977056-2025-00270
Device Sequence Number4838597
Product Code PZP
UDI-Device Identifier00850055427020
UDI-Public010085005542702011231214
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
DEN170024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAB2000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/14/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale